Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 45, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 17, 2017, 10:14 PM CDT for 7 counties in Wisconsin. It was in force for 61 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2017, 10:14 PM CDT (03:14 UTC)
- Expired
- May 17, 2017, 11:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brown County, WI, Calumet County, WI, Kewaunee County, WI, Manitowoc County, WI, Oconto County, WI, Outagamie County, WI, Shawano County, WI
The radar
The Green Bay radar (KGRB), 7 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 10:15 PM CDT | TSTM WND DMG | Chilton, WI | TREES DOWN AND POWER OUTAGES |
| May 17, 10:18 PM CDT | TSTM WND DMG | New Holstein, WI | TREES DOWN AND POWER OUTAGES |
| May 17, 10:18 PM CDT | TSTM WND GST 53 | New Holstein, WI | TIME ESTIMATED. |
| May 17, 10:19 PM CDT | TSTM WND GST 53 | Chilton, WI | TIME ESTIMATED. |
| May 17, 10:20 PM CDT | TSTM WND DMG | Brillion, WI | TREES AND POWER LINES DOWN. |
| May 17, 10:20 PM CDT | TSTM WND DMG | New Holstein, WI | TREES AND POWER LINES DOWN. |
| May 17, 10:29 PM CDT | TSTM WND GST 55 | Green Bay, WI | |
| May 17, 10:30 PM CDT | TSTM WND DMG | Green Bay, WI | ABOUT A DOZEN REPORTS OF TREES AND WIRES DOWN IN GREEN BAY |
| May 17, 10:31 PM CDT | TSTM WND GST 49 | Green Bay, WI | FROM WBAY MESONET. TIME ESTIMATED. |
| May 17, 10:45 PM CDT | TSTM WND GST 44 | Denmark, WI | REPORT FROM WBAY WEATHERBUG SITE. |
| May 17, 10:56 PM CDT | TSTM WND GST 41 | Manitowoc, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 3:13 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.2 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 483 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 7.7
The text
As transmitted.
475
WUUS53 KGRB 180314
SVRGRB
WIC009-015-061-071-083-087-115-180415-
/O.NEW.KGRB.SV.W.0045.170518T0314Z-170518T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
1014 PM CDT WED MAY 17 2017
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Brown County in northeastern Wisconsin...
Kewaunee County in northeastern Wisconsin...
Calumet County in east central Wisconsin...
Southern Oconto County in northeastern Wisconsin...
Eastern Outagamie County in northeastern Wisconsin...
Manitowoc County in east central Wisconsin...
Eastern Shawano County in northeastern Wisconsin...
* Until 1115 PM CDT.
* At 1013 PM CDT, severe thunderstorms were located along a line
extending from near Shawano to 6 miles southeast of Black Creek to
near St Anna, moving northeast at 55 mph.
HAZARD...60 mph wind gusts. A gust to 61 mph was reported at
Appleton International Airport at 1005 pm.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Green Bay, Appleton, Manitowoc, Shawano, Kewaunee, Bay Shore Park,
Menasha, Kaukauna, Little Chute and Kimberly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 100 AM CDT for northeastern
and east central Wisconsin.
LAT...LON 4389 8816 4394 8831 4435 8844 4459 8865
4468 8860 4468 8873 4480 8884 4486 8849
4497 8849 4512 8819 4502 8812 4497 8770
4463 8793 4464 8792 4488 8762 4468 8773
4468 8748 4447 8743 4418 8746 4390 8769
TIME...MOT...LOC 0313Z 240DEG 46KT 4479 8870 4439 8835 4391 8820
HAIL...<.75IN
WIND...60MPH
$$
Kieckbusch4 follow-up statements
795
WWUS53 KGRB 180325
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
1025 PM CDT WED MAY 17 2017
WIC009-015-061-071-083-087-115-180415-
/O.CON.KGRB.SV.W.0045.000000T0000Z-170518T0415Z/
Brown WI-Kewaunee WI-Calumet WI-Oconto WI-Outagamie WI-Manitowoc WI-
Shawano WI-
1025 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR BROWN...KEWAUNEE...EASTERN CALUMET...SOUTHERN OCONTO...EASTERN
OUTAGAMIE...MANITOWOC AND EASTERN SHAWANO COUNTIES...
At 1025 PM CDT, severe thunderstorms were located along a line
extending from near Legend Lake to 10 miles west of Green Bay to 9
miles northeast of Kaukauna to near St Anna, moving northeast at 55
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Green Bay, St. Nazianz and Bellevue Town around 1035 PM CDT.
Denmark, Gillett and Valders around 1040 PM CDT.
Manitowoc around 1045 PM CDT.
Bay Shore Park and Luxemburg around 1050 PM CDT.
Kewaunee around 1100 PM CDT.
Other locations impacted by these severe thunderstorms include
Curran, Wayside, Gregorville, Rankin, Rose Lawn, Hayes, Freedom,
Newtonberg, Howard and St John.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 100 AM CDT for northeastern
and east central Wisconsin.
LAT...LON 4389 8816 4419 8822 4461 8841 4482 8874
4486 8849 4497 8849 4512 8819 4502 8812
4497 8770 4471 8792 4463 8793 4468 8780
4488 8763 4488 8762 4468 8773 4468 8748
4447 8743 4418 8746 4407 8760 4390 8769
TIME...MOT...LOC 0325Z 246DEG 47KT 4484 8857 4451 8821 4438 8813 4396
8807
HAIL...<.75IN
WIND...60MPH
$$
Kieckbusch533
WWUS53 KGRB 180335
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
1035 PM CDT WED MAY 17 2017
WIC015-180344-
/O.CAN.KGRB.SV.W.0045.000000T0000Z-170518T0415Z/
Calumet WI-
1035 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CALUMET COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
A tornado watch remains in effect until 100 AM CDT for northeastern
and east central Wisconsin.
LAT...LON 4424 8804 4463 8833 4483 8840 4486 8848
4508 8817 4502 8812 4497 8770 4471 8792
4463 8793 4468 8780 4488 8763 4488 8762
4468 8773 4468 8748 4447 8743 4433 8748
4418 8746 4407 8760 4390 8769 4390 8802
TIME...MOT...LOC 0334Z 239DEG 46KT 4495 8829 4456 8810 4443 8802 4394
8776
$$
WIC009-061-071-083-087-115-180415-
/O.CON.KGRB.SV.W.0045.000000T0000Z-170518T0415Z/
Brown WI-Kewaunee WI-Oconto WI-Outagamie WI-Manitowoc WI-Shawano WI-
1035 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR BROWN...KEWAUNEE...SOUTHERN OCONTO...NORTHEASTERN OUTAGAMIE...
MANITOWOC AND EASTERN SHAWANO COUNTIES...
At 1034 PM CDT, severe thunderstorms were located along a line
extending from near Gillett to near Green Bay to near Bellevue Town
to near Cleveland, moving northeast at 55 mph.
HAZARD...60 mph wind gusts. A wind gust to 55 mph was reported at
Austin Straubel Airport in Green Bay.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Manitowoc around 1040 PM CDT.
Bay Shore Park around 1050 PM CDT.
Luxemburg around 1055 PM CDT.
Other locations impacted by these severe thunderstorms include
Curran, Wayside, Gregorville, Rankin, Newtonberg, Howard, Shirley,
Lincoln, Cooperstown and Stiles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 100 AM CDT for northeastern
and east central Wisconsin.
LAT...LON 4424 8804 4463 8833 4483 8840 4486 8848
4508 8817 4502 8812 4497 8770 4471 8792
4463 8793 4468 8780 4488 8763 4488 8762
4468 8773 4468 8748 4447 8743 4433 8748
4418 8746 4407 8760 4390 8769 4390 8802
TIME...MOT...LOC 0334Z 239DEG 46KT 4495 8829 4456 8810 4443 8802 4394
8776
HAIL...<.75IN
WIND...60MPH
$$
Kieckbusch525
WWUS53 KGRB 180352
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
1052 PM CDT WED MAY 17 2017
WIC087-115-180402-
/O.CAN.KGRB.SV.W.0045.000000T0000Z-170518T0415Z/
Outagamie WI-Shawano WI-
1052 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OUTAGAMIE AND
EASTERN SHAWANO COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
A tornado watch remains in effect until 100 AM CDT for northeastern
and east central Wisconsin.
LAT...LON 4425 8792 4486 8824 4493 8837 4508 8817
4502 8812 4497 8770 4471 8792 4463 8793
4468 8780 4488 8763 4488 8762 4468 8773
4468 8748 4447 8743 4432 8748 4418 8746
4407 8760 4390 8769 4390 8781
TIME...MOT...LOC 0352Z 228DEG 77KT 4512 8797 4476 8772 4467 8768 4419
8743
$$
WIC009-061-071-083-180415-
/O.CON.KGRB.SV.W.0045.000000T0000Z-170518T0415Z/
Brown WI-Kewaunee WI-Oconto WI-Manitowoc WI-
1052 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR EASTERN BROWN...KEWAUNEE...SOUTHERN OCONTO AND MANITOWOC
COUNTIES...
At 1052 PM CDT, severe thunderstorms were located along a line
extending from near Pound to 11 miles southeast of Oconto to 6 miles
east of Bay Shore Park to 9 miles southeast of Two Creeks, moving
northeast at 90 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Green Bay, Manitowoc, Kewaunee, Bay Shore Park, Oconto, Luxemburg,
Denmark, Cleveland, Gillett and Two Creeks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 100 AM CDT for northeastern
and east central Wisconsin.
LAT...LON 4425 8792 4486 8824 4493 8837 4508 8817
4502 8812 4497 8770 4471 8792 4463 8793
4468 8780 4488 8763 4488 8762 4468 8773
4468 8748 4447 8743 4432 8748 4418 8746
4407 8760 4390 8769 4390 8781
TIME...MOT...LOC 0352Z 228DEG 77KT 4512 8797 4476 8772 4467 8768 4419
8743
HAIL...<.75IN
WIND...60MPH
$$
Kieckbusch656
WWUS53 KGRB 180408
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
1108 PM CDT WED MAY 17 2017
WIC009-061-071-083-180417-
/O.EXP.KGRB.SV.W.0045.000000T0000Z-170518T0415Z/
Brown WI-Kewaunee WI-Oconto WI-Manitowoc WI-
1108 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BROWN...KEWAUNEE...
SOUTHERN OCONTO AND MANITOWOC COUNTIES WILL EXPIRE AT 1115 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
A tornado watch remains in effect until 100 AM CDT for
parts of northeastern and east central Wisconsin.
Remember, a Severe Thunderstorm Warning still remains in effect for
Door and northern Kewaunee counties until 1130 PM CDT.
LAT...LON 4425 8792 4486 8824 4493 8837 4508 8817
4502 8812 4497 8770 4471 8792 4463 8793
4468 8780 4488 8763 4488 8762 4468 8773
4468 8748 4447 8743 4432 8748 4418 8746
4407 8760 4390 8769 4390 8781
TIME...MOT...LOC 0407Z 240DEG 46KT 4521 8775 4485 8750 4476 8746 4428
8721
$$
KieckbuschWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 10:13 PM CDT, 1 minute earlier.
Area forecast discussion, May 17, 10:13 PM CDT, 1 minute before
Area Forecast Discussion...UPDATED National Weather Service Green Bay WI 1013 PM CDT Wed May 17 2017 New Information added to update section .UPDATE... Issued at 1004 PM CDT Wed May 17 2017 QLCS is weakening, but radar is still detecting 40-50 kt winds in the lowest elevation slice, which is only 2-4K ft off the ground in east-central Wisconsin. This is also the one portion of the forecast area that has not been affected by prior rounds to convection. So although the overall severe threat has started to wane, isolated severe gusts could work down to the surface (as indicated bythe 53 kt gust at ATW within the past few minutes.) Will start dropping the watch for areas behind the line momentarily. Although tornado threat is now low, plan to keep the portion of the watch along/ahead of the line going as long as the severe wind threat exists. UPDATE Issued at 851 PM CDT Wed May 17 2017 Severe risk is about to spread into east-central Wisconsin as large, mature MCS races ENE into the area. The system produced widespread wind damage over SW WI within the past few hours. Extended WW233 to the lake, and to 06Z to cover the situation. Primary risk will be of damaging winds, though there is still the possibility of QLCS tornadoes. UPDATE Issued at 807 PM CDT Wed May 17 2017 Perhaps the severe threat for east-central Wisconsin is becoming a little clearer. Although small cells were now developing south of the main line moving through central Wisconsin, it appears the main threat will be with the arrival of the QLCS racing NE out of SW WI. In addition, strong gradient winds due to mixing have been edging closer to the southern part of the forecast area (G44 at FLD). Main threat will be wind. UPDATE Issued at 708 PM CDT Wed May 17 2017 Severe threat continues to gradually evolve across the area. Although it will be moving out of the strongest instability, the line over central Wisconsin is likely to maintain its intensity as it surges into north-central Wisconsin during the evening. The specifics of the evolution of the severe threat in eastern Wisconsin is a little more unclear. The line in central Wisconsin could build southeast and merge with the small cluster of storms now entering southeast Wisconsin. It is also possible it may take until the QLCS racing northeast from Iowa arrives in the area later this evening. But given the intense QG forcing (at least for May) continuing to bear down on the area from the southwest (in advance of intense negatively-tilted shortwave ejecting across Iowa), it is likely convection will affect the area at some point. Assuming storms develop over eastern Wisconsin, there appears to be sufficient shear and instability for them to pose a severe threat. && .SHORT TERM...Tonight and Thursday Issued at 242 PM CDT Wed May 17 2017 A low pressure system, clearly seen spinning across the Missouri Valley, will continue moving northeast towards northern Wisconsin this afternoon and is forecast to be over the forecast area late tonight and early Thursday morning. As this system tracks towards the area instability will increase precipitously this afternoon and this evening with forecast MUCAPEs of 2000 to 2500 J/kg. An 18Z KGRB RAOB sounding already shows 1100 J/kg of SBCAPE, which is expected to rise as surface temperatures rise to around 80 this afternoon. In addition to the instability 0-6 km bulk shear values are expected to increase to around 50 knots. This setup points to an increased severe weather potential for northeast Wisconsin, as noted by the Slight Risk from the SPC convective outlook. The main severe weather threat appears to be winds, as noted by the strong 50+ knots of wind starting as low as 8800 ft in the 18Z KGRB RAOB, and 70 knots noted just above 20k ft agl. In addition to damaging winds, large hail is possible with a fat CAPE profile in the hail growth zone as well as tornadoes given the low level shear noted in the low levels of the RAOB sounding. Models are indicating a very long night in store for the forecast area as several rounds of strong to severe storms track through the forecast area through the overnight hours. Preliminary thoughts are there could be 3 rounds, however there could be more or less based on how the low progresses towards the area tonight and how long the instability can remain in place after sunset. In addition to severe weather, flooding will be a concern across north-central Wisconsin where several rounds of showers and thunderstorms have already passed through yesterday night. However the fast winds noted in the sounding will lead to fast moving storms during this period, keeping the chances for training over any given area rather low. Therefore will hold off on any flood watches for this area at this time. The storms will exit the area late tonight and Thursday morning as the low moves through the area and a cold front brings a cooler, more stable airmass to the region. Temperatures Thursday afternoon are expected to fall behind the cold front despite being the middle of May, a rare event for this time of year. .LONG TERM...Thursday Night Through Wednesday Issued at 242 PM CDT Wed May 17 2017 Very cool conditions expected at the beginning of the period, then temperatures will modify early next week but will remain below normal for the latter half of May. Winds will gradually diminish later Thursday with a frost or freeze expected north and west of the Fox Valley. Conditions across the Fox Valley and lakeshore a little more tricky as winds stay up even late at night. This will more than likely limit the frost potential and keep temperatures from 35 to 39 degrees. Highs on Friday will be very cool with readings only reaching the middle to upper 50s. For Friday night, clouds will be on the increase with chances of rain after midnight. Rain is expected on Saturday into Saturday night as the next system moves across the region. The next chance of rain will be next Tuesday and Wednesday. Below normal temperatures are expected for much of the period. && .AVIATION...for 00Z TAF Issuance Issued at 708 PM CDT Wed May 17 2017 Thunderstorms will be the main aviation forecast issue. Once those pass through later tonight, expect low ceilings and some lower visibilities to push into north-central Wisconsin later tonight. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE.........Skowronski SHORT TERM.....Kurimski LONG TERM......Eckberg AVIATION.......Skowronski
Hazardous weather outlook, May 17, 2:08 PM CDT, 8 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 208 PM CDT Wed May 17 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 208 PM CDT Wed May 17 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This afternoon and Tonight There is a slight risk of severe thunderstorms across nearly all of the forecast area. Large hail, damaging winds, and a few tornadoes are possible. The afternoon and early evening hours have the greatest potential for severe storms. The thunderstorms will also produce heavy rain, especially across far northern Wisconsin where local flooding is possible. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday A frost or freeze is likely north and west of the Fox Valley Thursday night. Patchy frost is also possible across the Fox Valley as well, but will depend if winds diminish late Thursday night. Thunderstorms are possible Saturday night but it is too early to determine the severe weather threat at this time. There is also the potential for heavy rain Saturday and Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested this afternoon and tonight. LMZ521-522-541>543-181915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 208 PM CDT Wed May 17 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This afternoon and Tonight Increasing south winds and building waves will lead to hazardous conditions in the Lake Michigan waters. There is a also a chance of severe thunderstorms this evening. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday An abrupt wind shift from south to north will take place Thursday during the morning or midday hours. Winds could gust to gale force for a few hours from the north after the wind shift. There is a chance for thunderstorms Saturday night. Winds and waves hazardous to small craft are possible on Thursday. Kurimski/Eckberg
In the hours before
Local storm report, May 17, 9:28 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
928 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND GST WAUTOMA 44.06N 89.28W
05/17/2017 M52 MPH WAUSHARA WI AWOS
&&
ECKBERGLocal storm report, May 17, 9:43 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
943 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST STEVENS POINT 44.51N 89.56W
05/17/2017 M35 MPH PORTAGE WI TRAINED SPOTTER
MEASURED 35 MPH SUSTAINED WINDS. CORNER OF HWY HH AND 51.
&&
KLBLocal storm report, May 17, 9:56 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
956 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST PLOVER 44.45N 89.53W
05/17/2017 M41.00 MPH PORTAGE WI CO-OP OBSERVER
0942 PM TSTM WND GST WAUPACA 44.34N 89.06W
05/17/2017 M49.00 MPH WAUPACA WI AWOS
&&
ECKBERGLocal storm report, May 17, 10:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1000 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND GST NEW LONDON 44.38N 88.75W
05/17/2017 M42 MPH WAUPACA WI MESONET
REPORT FROM WBAY WEATHERBUG SITE.
&&
ECKBERGLocal storm report, May 17, 10:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1012 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM TSTM WND GST MARION 44.66N 88.88W
05/17/2017 E50.00 MPH WAUPACA WI TRAINED SPOTTER
1005 PM TSTM WND GST APPLETON 44.26N 88.40W
05/17/2017 M61.00 MPH OUTAGAMIE WI AWOS
&&
ECKBERGLocal storm report, May 17, 10:13 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1013 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND GST CLINTONVILLE 44.61N 88.75W
05/17/2017 E50 MPH WAUPACA WI TRAINED SPOTTER
ESTIMATED WIND GUST.
1008 PM TSTM WND GST S SHIOCTON 44.43N 88.58W
05/17/2017 M40 MPH OUTAGAMIE WI TRAINED SPOTTER
ALSO NOTICED POWER LINE FLASH TO THE SW SHORTLY BEFORE
MEASURING THE GUST.
&&
KLBThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:13 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 50 min |
| May 17, 7:44 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon, Oneida | 29 min |
| May 17, 7:59 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Portage, Shawano, Waupaca | 61 min |
| May 17, 8:10 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Oneida, Vilas | 37 min |
| May 17, 8:15 PM CDT | River Flood Advisory | GRB | Florence, Marinette | 36 hr |
| May 17, 8:15 PM CDT | River Flood Advisory | GRB | Florence, Marinette | 36 hr |
| May 17, 8:22 PM CDT | Special Marine Warning | GRB | 113 min | |
| May 17, 8:37 PM CDT | Areal Flood Advisory | GRB | Lincoln, Marathon, Portage, Wood | 12 hr |
| May 17, 8:39 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 31 min |
| May 17, 8:54 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Waushara, Wood | 44 min |
| May 17, 9:01 PM CDT | River Flood Warning | GRB | Wood | 51 hr |
| May 17, 9:03 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Oconto | 16 min |
| May 17, 9:26 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Marathon, Outagamie, Portage, Shawano, Waupaca and 2 more | 49 min |
| May 17, 9:34 PM CDT | Special Marine Warning | GRB | 116 min | |
| May 17, 10:29 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marinette, Menominee, Oconto | 28 min |
| May 17, 10:48 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 42 min |
| May 17, 11:20 PM CDT | Special Marine Warning | GRB | 85 min | |
| May 18, 4:01 AM CDT | Gale Warning | GRB | 17 hr | |
| May 18, 4:01 AM CDT | Small Craft Advisory | GRB | 24 hr | |
| May 18, 4:51 AM CDT | River Flood Advisory | GRB | Florence, Marinette | 36 hr |
| May 18, 4:51 AM CDT | River Flood Advisory | GRB | Florence, Marinette | 36 hr |
| May 18, 4:51 AM CDT | River Flood Advisory | GRB | Marinette | 36 hr |
| May 18, 5:29 AM CDT | Areal Flood Warning | GRB | Marathon | 12 hr |
| May 18, 6:37 AM CDT | River Flood Warning | GRB | Lincoln | 62 hr |
| May 18, 6:37 AM CDT | River Flood Warning | GRB | Marathon | 4 days |
| May 18, 6:46 AM CDT | River Flood Warning | GRB | Lincoln, Marathon | 62 hr |
| May 18, 7:29 AM CDT | River Flood Warning | GRB | Wood | 27 hr |
| May 18, 9:51 AM CDT | River Flood Warning | GRB | Marathon | 57 hr |
| May 18, 2:50 PM CDT | Frost Advisory | GRB | Marathon, Marinette, Menominee, Oconto, Portage, Shawano and 3 more | 17 hr |
| May 18, 2:50 PM CDT | Freeze Warning | GRB | Florence, Forest, Langlade, Lincoln, Marinette, Oconto and 2 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.